J Korean Soc Emerg Med.  2003 Mar;14(1):141-143.

Two Cases of Acute Fenfluramine Intoxication

Affiliations
  • 1Department of Emergency Medicine, Pusan National University Hospital, Busan, Korea. youmori@hanmail.net

Abstract

Fenfluramine is an amphetamine-derived substance first developed in the late 1960s for appetite control. Because of its known side effects at therapeutic doses, it is now controlled by the government and has been withdrawn from the market, but the underground market is still big. When over-dosed, it can produce a wide range of neurologic and cardiovascular symptoms, and even death, when a large amount is ingested. We report two cases of acute fenfluramine overdose: a fatal case with generalized seizure and pulseless electrical activity, and a case of relatively mild intoxication.

Keyword

Fenfluramine; Intoxication; Acute overdose

MeSH Terms

Appetite
Fenfluramine*
Seizures
Fenfluramine
Full Text Links
  • JKSEM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error